Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS Fort Worth, TX

June 7, 200735 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jun 7, 2007, 2:34 AM CDT for 35 counties in Texas. It took effect at Jun 7, 2007, 3:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 2:34 AM CDT (07:34 UTC)
In effect from
Jun 7, 2007, 3:00 AM CDT
Expired
Jun 7, 2007, 2:40 PM CDT
In force
12 hr
Issued by
NWS Fort Worth, TX
All 35 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 8 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 070734
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
234 AM CDT THU JUN 7 2007

...WIND ADVISORY FOR WESTERN TWO THIRDS OF NORTH TEXAS TODAY...

.STRONG LOW LEVEL JET PRODUCING GUSTY WINDS ACROSS THE AREA THIS
MORNING...WITH SOME REPORTS OF GUSTS TO NEAR 40 MPH. WIND ADVISORY
ISSUED FOR WESTERN TWO THIRDS OF NORTH TEXAS THROUGH 4 PM. WINDS
WILL DECREASE A BIT AFTER MID MORNING AS LOW LEVEL JET
WEAKENS...BUT SHOULD STILL GUST INTO THE LOW 30 MPH RANGE THROUGH
4 PM.

TXZ091>095-100>107-115>121-129>134-141>145-156>159-071600-
/O.NEW.KFWD.WI.Y.0007.070607T0800Z-070607T2100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
234 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

.STRONG LOW LEVEL JET PRODUCING GUSTY WINDS ACROSS THE AREA THIS
MORNING...WITH SOME REPORTS OF GUSTS TO NEAR 40 MPH. WIND ADVISORY
ISSUED FOR WESTERN TWO THIRDS OF NORTH TEXAS THROUGH 4 PM. WINDS
WILL DECREASE A BIT AFTER MID MORNING AS LOW LEVEL JET
WEAKENS...BUT SHOULD STILL GUST INTO THE LOW 30 MPH RANGE THROUGH
4 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
2 follow-up statements
000 
WWUS74 KFWD 071600 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CDT THU JUN 7 2007

...WIND ADVISORY FOR WESTERN TWO THIRDS OF NORTH TEXAS TODAY...

.STRONG AND GUSTY SURFACE WINDS ARE EXPECTED TO CONTINUE ACROSS
THE WESTERN TWO THIRDS OF NORTH TEXAS THROUGH 4 PM.

TXZ091>095-100>107-115>121-129>134-141>145-156>159-072100-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-070607T2100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1100 AM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

.STRONG AND GUSTY SURFACE WINDS ARE EXPECTED TO CONTINUE ACROSS
THE WESTERN TWO THIRDS OF NORTH TEXAS THROUGH 400 PM. SPEEDS ARE
EXPECTED TO AVERAGE NEAR OR AROUND 25 MPH WITH GUSTS AROUND 35
MPH AT TIMES. NOT ALL NORTH TEXAS SITES WILL SEE THESE WINDS
EVERY HOUR...BUT MANY WILL EXPERIENCE THEM OFF AND ON THROUGH
400 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
000 
WWUS74 KFWD 071940
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT THU JUN 7 2007

...THE WIND ADVISORY FOR THE NORTHWEST TWO-THIRDS OF NORTH TEXAS
HAS BEEN CANCELLED...

.AVERAGE WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA THE REST
OF THE AFTERNOON.

TXZ091>095-100>107-115>121-129>134-141>145-156>159-072045-
/O.CAN.KFWD.WI.Y.0007.000000T0000Z-070607T2100Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-
MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
240 PM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. AVERAGE SURFACE WINDS WILL REMAIN BELOW ADVISORY
CRITERIA THE REST OF THE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jun 7, 2:31 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 7, 2:31 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
231 AM CDT THU JUN 7 2007

.DISCUSSION...
STRONG LOW LEVEL JET PRODUCING GUSTY WINDS...SO HAVE INTRODUCED
WIND ADVISORY FOR WESTERN TWO THRIRDS OF NORTH TEXAS THROUGH THIS
AFTERNOON. WINDS SHOULD LAY DOWN SOME LATE MORNING AS DEEPER
MIXING KILLS THE LLJ. OTHERWISE...LITTLE CHANGE FROM PREVIOUS
PACKAGE. STILL EXPECTING COOL FRONT TO REACH THE RED RIVER
FRIDAY. GFS BRINGS IT SOUTH TO LAY ACROSS CENTRAL NORTH TX WHERE
IT STALLS...AND NAM KEEPS IT ACROSS NORTHWESTERN ZONES. EITHER
WAY...CHANCE POPS ACROSS NORTH TX WARRANTED FOR FRI....WITH LOW
POP CHANCES LINGERING INTO SATURDAY AFTERNOON IN THE NORTH. TEMPS
WILL STAY SLIGHTLY ABOVE CLIMO EXCEPT FOR FRIDAY & SATURDAY WHEN
CLOUDS WILL KEEP HIGHS A BIT LOWER. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  94  74  87  71  91 /   0  10  30  30  10
WACO, TX              94  76  93  71  92 /   0  10  20  10  10
PARIS, TX             91  71  87  70  89 /   0  30  40  20  20
DENTON, TX            94  72  85  68  90 /   0  20  30  30  20
MCKINNEY, TX          93  72  87  68  91 /   0  20  40  30  20
DALLAS, TX            94  76  89  73  91 /   0  10  30  30  10
TERRELL, TX           93  75  88  71  91 /   0  10  40  30  10
CORSICANA, TX         94  76  90  72  91 /   0  10  30  20  10
TEMPLE, TX            93  74  91  73  91 /   0  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ091>095-100>107-115>121-129>134-141>145-156>159.

&&

79/84
Hazardous weather outlook, Jun 6, 10:13 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT WED JUN 6 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1013 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT
ALONG AND NORTH OF A GRAHAM...TO SULPHUR SPRINGS LINE AS A COLD
FRONT APPROACHES THE RED RIVER. DAMAGING WINDS AND LARGE HAIL AS
WELL AS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN MAY ACCOMPANY ANY
STORMS THAT DEVELOP.

AS THE COLD FRONT STALLS NEAR INTERSTATE 20 FRIDAY AND FRIDAY
EVENING...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF NORTH TEXAS. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED WITH HIGH INSTABILITY IN PLACE. THE FRONT WILL
MOVE BACK NORTH INTO OKLAHOMA AS A WARM FRONT EARLY SATURDAY...
HELPING TO INCREASE A CAPPING INVERSION ALOFT...THUS DIMINISHING
THUNDERSTORMS CHANCES FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THURSDAY MORNING.

58

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.